Jump to content
Important Survey - Please Participate ×

Anger/Rage: Will it pass? W/d Symptom or Who I've Become?


[Dr...]

Recommended Posts

Where to start:

Today is my 9th day cutting from .5mg Clonazepam (klonopin) to .25mg. It's been rough, but tolerable. Headaches, shoulder and neck pain. D/R and D/P hit me for a few hours one-three times a day like a force. I didn't experience much of this going from 2mg - 1mg or 1mg - .5mg.

 

Monday (day 7) hit me with something new... rage. Is this a symptom of D/T or could this just be who I have become without the anxiety meds? I'm worried. I don't like it.

 

I have 6 children at home (ages 6 - 14). I gave birth to two (girls age 6 and 10). Their father and I divorced after he (sorry for the sordid history here) knocked up a stripper / amateur porn star a few years back. A few weekends ago he married her. I have no real anger toward him or her. I'm kinda numb to it and their wedding was almost a relief to me. A closing of a door. My children declined to go to their wedding. They've never gotten along with her. They stay with them 3 weekends per month. Last weekend was one of those three weekends. My children came home Monday upset. The new wife and their father sat my girls down this weekend and demanded that now that they are married that my children begin calling her "Mom". My children protested and they threatened punishments for every time they call her by her name rather than "Mom". My children relayed this to me on Monday, and for the first time I felt RAGE. I had to excuse myself from the conversation, and take a hot bath in order to overcome the rage I felt through my whole body. It's like I want to punch something or rip something in half or scream. I wanted to find the wife and rip her face off. I am not a violent person. Instead I sat in the bath and cried. My fiance gave me a Busparone to help. I did not reach for the Clonazepam. Since Monday I've had moments of feeling this way several times. I don't like it.

 

Is this a symptom of w/d? Will it pass? What do I do about it?

 

Thank you to anyone who took the time to read and for any information or advice you can give.   

Link to comment
Share on other sites

I went though a few periods where I totally overreacted to what should have been minor annoyances. It didn't last. This is not you, it's the withdrawal.  Try reading the Benzo Book by Jack Hobson-Dupont. I found it free on the internet.  It's a great resource to help you understand what is happening to you.
Link to comment
Share on other sites

[c6...]

To be honest, I'd probably be just a bit enraged given the circumstances - even without any benzo considerations.  But the withdrawal is almost certainly adding to the intensity and longevity of your reaction.

 

I think that you're doing the about best you can under the circumstances.  You're trying to do things to calm yourself and release the emotion appropriately (warm bath, crying).  About all I can suggest for your own peace of mind is to avoid cycling these enraged thoughts continuously day after day.  That won't help anybody.  Let it go as you are able, and fill you mind with more compassionate thoughts like how to best help your kids with their civil war diorama (or whatever they're supposed to be working on that parents do for them).

Link to comment
Share on other sites

Your story made me cry! Wow, I've been going through war and back for YEARS with the same category stuff. And then I've been raging like the hulk since my taper. One, you have a reason to be angry over this stuff. (I was) and second, this is not who we are truly, it is the withdrawals. I'm always angry and irritated now. Waiting for it to pass, and it will. Don't be so hard on yourself hun.
Link to comment
Share on other sites

I agree with snowflake...don't be so hard on yourself. Your anger is warranted. I'm surprised you didn't blow a lot sooner! I think I would have...all this and a taper to boot. You have the right to let some steam go. By all means let it out and point it where it belongs.   

 

It is a symptom and you'll regain the control you once had. Just be easy on yourself and allow yourself to feel. A Lot of feelings are going to resurface as you get further out on your taper. That is a huge bonus with giving these pills up (kudos to you for not grabbing the Klonopin). We can feel emotions and feelings that the poison numbed for so long...it's a good thing!  You're on your way!  It will pass. I had rage for a while and it is much more subdued now.

 

Take care of yourself and your kids. The wife...no comment.    ::)      ~CeCe            :mybuddy:

Link to comment
Share on other sites

Thank you, everyone, so much. I needed to hear that these feelings are normal and that it's going to pass. It's been a few days and I am feeling the rage less and less. Or maybe I'm learning to deal with it more efficiently. I do need to learn to let go of what I cannot control. To stop focusing on the negatives, and running them over and over in my head. I am not an angry person, and I don't want to be. I am learning that there a lot of emotions and feelings that clonazepam did not allow to me to deal with. I think, at the time, I wasn't ready to face them and chose to sink into the fog of the medication. It's time to face some of this stuff down. We'll never get better if we don't, right?

 

A few more days until I make my next cut... wish me luck...

Link to comment
Share on other sites

×
×
  • Create New...